Advertisement

Journal of Scientific Computing

, Volume 76, Issue 1, pp 275–298 | Cite as

A Monotone Iterative Technique for Nonlinear Fourth Order Elliptic Equations with Nonlocal Boundary Conditions

  • Linia Anie SunnyEmail author
  • V. Antony Vijesh
Article
  • 170 Downloads

Abstract

This paper proposes an accelerated iterative procedure for a nonlinear fourth order elliptic equation with nonlocal boundary conditions. First, an existence and uniqueness theorem is proved for the fourth order elliptic equation via the accelerated iterative procedure. To solve this problem numerically, a finite difference based numerical scheme is also developed in view of the main theorem. Theoretically, the monotone property as well as the convergence analysis are proved for both the continuous and discretized cases. The main result also supplements several algorithms for computing the solution of the fourth order elliptic integro-partial differential equation. The proposed scheme not only accelerates the scheme in the literature but also provides a greater flexibility in choosing the initial guess. The efficacy of the proposed scheme is demonstrated through a comparative numerical study with the recent literature. The numerical simulation confirms the theoretical claims too.

Keywords

Finite difference Fourth order elliptic equations Monotone iterations Nonlocal boundary conditions 

Mathematics Subject Classification

65N06 35J60 35J4 

Supplementary material

10915_2017_615_MOESM1_ESM.docx (15 kb)
Supplementary material 1 (docx 15 KB)
10915_2017_615_MOESM2_ESM.docx (16 kb)
Supplementary material 2 (docx 15 KB)

References

  1. 1.
    Bai, Z., Wang, H.: On positive solutions of some nonlinear fourth-order beam equations. J. Math. Anal. Appl. 270, 357–368 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Berman, A., Plemmons, R.: Nonnegative Matrix in the Mathematical Science. Academic Press, New York (1979)zbMATHGoogle Scholar
  3. 3.
    Choi, Q., Jin, Y.: Nonlinearity and nontrivial solution of fourth-order elliptic equations. J. Math. Anal. Appl. 290, 224–234 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Gupta, C.P.: Existence and uniqueness results for the bending of an elastic beam equation at resonance. J. Math. Anal. Appl. 135, 208–225 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Goncalves, J.V.A., Silva, Edcarlos D., Silva, Maxwell L.: On positive solutions for a fourth order asymptotically linear elliptic equation under Navier boundary conditions. J. Math. Anal. Appl. 384, 387–399 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Karakostas, G.L., Tsamatos, PCh.: Nonlocal boundary vector value problems for ordinary differential systems of higher order. Nonlinear Anal. 51, 1421–1427 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Li, J.: Full-order convergnce of a mixed finite element method for fourth order nonlinear elliptic equations. J. Math. Anal. Appl. 230, 329–349 (1999)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Liang, B., Ji, R., Zhuc, Y.: Positive solutions to a nonlinear fourth-order partial differential equation. Non. Anal. Real World Appl. 13, 2853–2862 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Ma, H.: Symmetric positive solutions for nonlocal boundary value problems of fourth order. Nonlinear Anal. 68, 645–651 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Micheletti, A.M., Pistoia, A.: Nontrivial solutions for some fourth order semilinear elliptic problems. Nonlinear Anal. 34, 509–523 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Minhos, F., Gyulov, T., Santos, A.I.: Existence and location result fo rthe bending of a sinble elastic beam. Proc. Equadiff. 11, 273–282 (2005)Google Scholar
  12. 12.
    Pao, C.V., Wang, Y.M.: Numerical methods for fourth order elliptic equations with nonlocal boundary conditions. J. Comput. Anal. Appl. Math. 292, 447–468 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Pao, C.V., Wang, Y.M.: Nonlinear fourth order elliptic equations with nonlocal boundary conditions. J. Math. Anal. Appl. 372, 351–365 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Pao, C.V., Xin, Lu: Block monotone iterations for numerical solutions of fourth-order nonlinear elliptic boundary value problems. SIAM J. Sci. Comput. 25, 164–185 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Pao, C.V.: Accelerated monotone iterations for numerical solutions of nonlinear elliptic boundary value problems. Int. J. Comput. Appl. 46, 1535–1544 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Pao, C.V.: Numerical methods for fourth-order nonlinear elliptic boundary value problems. Numer. Methods PDEs 17, 347–368 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Pao, C.V.: On fourth-order elliptic boundary value problems. Proc. Am. Math. Soc. 128, 1023–1030 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Pao, C.V.: Nonlinear Paraboilc and Elliptic Equations. Plenum Press, New York (1992)Google Scholar
  19. 19.
    Pao, C.V.: Numerical solutions of some coupled systems of nonlinear boundary value problems. Numer. Math. 51, 381–394 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Varga, R.S.: Matrix Iterative Analysis, 2nd edn. Springer, Berlin (2000)CrossRefzbMATHGoogle Scholar
  21. 21.
    Wang, Y.M.: On fourth-order elliptic boundary value problems with nonmonotone nonlinear function. J. Math. Anal. Appl. 307, 1–11 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Webb, J.R.L., Infante, G.: Nonlocal boundary value problems of arbitrary order. J. Lond. Math. Soc. 79, 238–258 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Xu, G., Zhang, J.: Existence results for some fourth-order nonlinear elliptic problems of local superlinearity and sublinearity. J. Math. Anal. Appl. 281, 633–640 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Young, D.M.: Iterative Solution of Large Linear System. Academic Press, New York (1971)Google Scholar
  25. 25.
    Zhang, X., Feng, M.Q., Ge, W.: Existence results for nonlinear boundary value problems with integral boundary conditions in Banach spaces. Nonlinear Anal. 69, 3310–3321 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Zhang, X., Liu, L.: Positive solutions of fourth-order multi-point boundary value problems with bending term. Appl. Math. Comput. 194, 321–332 (2007)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2017

Authors and Affiliations

  1. 1.School of Basic SciencesIndian Institute of Technology IndoreIndoreIndia

Personalised recommendations